# SDR CA991209073

- Difficulty date: November 26, 1999
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Dhav DHC3
- Aircraft time: 21,238 hours
- Engine: Pwa S3H1G
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: VALC3CF1995R
- Condition: Frayed
- Location: Rudder
- Component: Rudder Control S
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION OF THE RUDDER CABLES, WE FOUND A FLAT SPOT WITH A COUPLE OF BROKEN STRANDS. THE CABLE WAS REMOVED FOR INSPECTION AND WAS FOUND SEVERLY FRAYED. CABLE WAS REPLACED. IT SHOULD BE NOTED THAT THIS PARTICULAR CABLE IS ONE OF THE NEW STAINLESS STEEL CABLES, AS OPPOSED TO THE ORIGINAL GALVINIZED TYPE CABLES WHICH WERE PREVIOUSLY USED. WE HAVE FOUND BECAUSE OF THEIR BRITTLENESS, DO NOT LAST NEAR AS LONG AND SUSPECT THIS CABLE WAS ONLY INSTALLED FOR 400-500 HOURS. UNLIKE THE GALVINIZED CABLES, WHICH YOU FIND ONE OR TWO STRANDS BROKEN AND LITTLE DAMAGE UPON REMOVAL.  THE SS CABLES SEEM TO HAVE 1-2 STRANDS BROKEN ON THE OUTSIDE BUT ARE SEVERELY DAMAGED INTERNALLY ONCE REMOVED AND INSPECTED.
